What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 19, 5:33 PM CST, 1 hour 37 minutes earlier. Its key messages:
- Updated at 631 PM CDT Wed Mar 19 2025
- A Wind Advisory is in effect through 10 PM tonight for all of Middle Tennessee for gusts of 35 to 45 mph.
- There is a low chance of severe thunderstorms this evening.
- River levels are coming down, but remain aware if you are going to be near any bodies of water.
Area forecast discussion, Mar 19, 5:33 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
633 PM CDT Wed Mar 19 2025
...New UPDATE...
.KEY MESSAGES...
Updated at 631 PM CDT Wed Mar 19 2025
- A Wind Advisory is in effect through 10 PM tonight for all of
Middle Tennessee for gusts of 35 to 45 mph.
- There is a low chance of severe thunderstorms this evening.
- River levels are coming down, but remain aware if you are going
to be near any bodies of water.
&&
.UPDATE...
Issued at 631 PM CDT Wed Mar 19 2025
Showers have developed ahead of the surface trough in West Tennessee
up through Kentucky. GLM shows that lightning activity has increased
in Kentucky. HRRR shows activity further increasing in the next one
to two hours. Currently there is a plume of around 500 J/kg or less
mlCAPE ahead of the surface trough. Shear is ample and actually a
bit too much. With the lack of more robust updrafts, storms are
likely to be sheared off. Modeled soundings show some dry air from
850-700 mb which could produce a strong wind gust with a storm, but
the gradient winds have already been strong this afternoon. Although
the helicity values are high this evening (0-1 km SRH around 300
m2/s2), the tornado threat is very low given the weak vertical
distribution of CAPE along with LCLs 1250-1500 m high.
The wind advisory is in effect until 03z and no changes are
anticipated with that. While it will still but gusty, the gust
should not be as high as the gradient slightly decreases as the
surface low lifts northward and diurnal mixing decreases.
&&
.SHORT TERM...
(Rest of today through Thursday)
Issued at 1133 AM CDT Wed Mar 19 2025
Temperatures are warming up quickly this morning with most sites
around 65 F. A gradient of much drier air is evident along the
Plateau with dew points nearly 20 degrees lower than surrounding
locations due to more mixing of winds. A Fire Danger Statement has
been issued for portions of the Cumberland Plateau through 6 PM
because of this drier air and gusty winds ahead of the line of
storms this evening. Outdoor burning is highly discouraged today.
Current surface analysis shows a deep 988mb surface low over
Missouri with a trailing cold front extending down through the
ArkLaTex region. Ahead of the line, we will see temperatures
warming into the 70s with some moisture advection. The lack of
deep moisture advection combined with the very dry airmass
currently in place means instability will be the limiting factor
today in terms of severe potential. There will be ample shear with
bulk shear values approaching 70 kts this evening ahead of the
line, but with lower CAPE in place and rather unimpressive mid-
level lapse rates around 6-6.5 C/km, the overall severe threat
remains low. If a storm is able to tap into higher instability,
damaging winds will be the primary threat. The HREF gives a 70%
chance of surface-based CAPE exceeding 200 J/kg, so will be
something to monitor through the evening. Timing for
thunderstorms will be from roughly 5 pm across the west through
midnight to 1 am as the line exits east. Much cooler air will move
in behind the front overnight, dropping lows into the upper 30s.
Wraparound moisture on the back side of the departing low will
result in a few snow flurries/mixed wintry precip Thursday. No
accumulation is expected. Outside of the light precip, Thursday
will blustery, cloudy, and cool with afternoon highs in the 40s -
nearly 20 to 25 degrees cooler than today.
&&
.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1133 AM CDT Wed Mar 19 2025
Temperatures will drop below freezing for everyone Thursday night as
skies clear and winds calm. We will dry out and warm back up
Friday and Saturday as upper level ridging moves across the Ohio
River Valley. Highs will be in the 60s with ample sunshine Friday
with Saturday featuring even warmer temps and increasing clouds.
Our next rain and thunderstorm chances will come Sunday as an
upper level low traverses the Great Lakes region bringing a cold
front across the area. Too early to talk about severe potential,
but rain chances are high with the latest NBM giving an 80-90%
chance. Current rainfall amounts during this time are around 1
inch.
There will be additional rounds of showers and thunderstorms as we
move into the middle of next week. At this time, severe weather does
not appear to be a concern. Temperatures will be near normal with
daily highs in the 60s and overnight lows in the 40s.
&&
.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Wed Mar 19 2025
Gusty south winds around 30KT will continue as an approaching
cold front brings a broken line of showers and isolated
thunderstorms across Middle TN. Mainly VFR conditions are
expected this evening with brief MVFR in the heavier showers.
Later this evening behind the front, skies will be partly cloudy.
Winds will become more southwesterly with continued gusts near
30KT.
Early Thursday morning, winds will become northwest and cigs will
lower to MVFR with scattered light showers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 42 50 33 63 / 60 30 0 0
Clarksville 40 51 31 61 / 50 30 0 0
Crossville 38 43 25 56 / 80 40 0 0
Columbia 39 49 29 61 / 50 20 0 0
Cookeville 39 44 27 56 / 80 60 0 0
Jamestown 38 44 26 56 / 80 50 0 0
Lawrenceburg 39 48 29 60 / 60 20 0 0
Murfreesboro 39 48 28 61 / 70 40 0 0
Waverly 39 50 31 61 / 40 20 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for TNZ005>011-
023>034-056>066-075-077>080-093>095.
&&
UPDATE.......Reagan
SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....13
In the hours before
Special weather statement, Mar 19, 6:07 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT Wed Mar 19 2025
TNZ025-026-200045-
Dickson TN-Cheatham TN-
707 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DICKSON AND CENTRAL
CHEATHAM COUNTIES THROUGH 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickson, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Charlotte, Cheatham Dam, Ashland City, White Bluff, Burns, Dickson,
Pleasant View, and Coopertown.
This includes Interstate 24 between mile markers 28 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 8699 3637 8699 3637 8698 3638 8696
3638 8691 3637 8691 3631 8693 3627 8696
3605 8726 3606 8749 3639 8716
TIME...MOT...LOC 0007Z 222DEG 42KT 3612 8735
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Mar 19, 6:31 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
731 PM CDT Wed Mar 19 2025
TNZ007-026-200100-
Robertson TN-Cheatham TN-
731 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEATHAM AND
ROBERTSON COUNTIES THROUGH 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles north of Ashland City, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlinda, Pleasant View, Cross Plains, Springfield, Coopertown, Cedar
Hill, and Greenbrier.
This includes the following highways...
Interstate 65 between mile markers 115 and 121.
Interstate 24 between mile markers 20 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8658 3663 8656 3656 8662 3637 8687
3637 8688 3639 8689 3639 8691 3637 8691
3634 8692 3635 8720 3665 8690 3665 8661
TIME...MOT...LOC 0031Z 221DEG 46KT 3637 8703
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Mar 19, 6:38 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
738 PM CDT Wed Mar 19 2025
TNZ057-059-060-200115-
Hickman TN-Williamson TN-Maury TN-
738 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MAURY...CENTRAL
WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES THROUGH 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Mount Pleasant, or 13 miles west of Columbia,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Santa Fe, Spring Hill, Thompson's Station, Hampshire, Williamsport,
Leipers Fork, and Columbia.
This includes the following highways...
Interstate 65 between mile markers 51 and 58.
Interstate 840 between mile markers 14 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 8701 3575 8678 3556 8727 3563 8734
3564 8733 3566 8733 3566 8736 3565 8737
3566 8738
TIME...MOT...LOC 0038Z 232DEG 41KT 3567 8727
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Mar 19, 6:59 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
759 PM CDT Wed Mar 19 2025
TNZ005-006-200115-
Stewart TN-Montgomery TN-
759 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
EASTERN STEWART COUNTIES THROUGH 815 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indian Mound, Dover, Big Rock, Woodlawn, and Clarksville.
This includes Interstate 24 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8732 3658 8732
3637 8787 3667 8789
TIME...MOT...LOC 0059Z 239DEG 57KT 3651 8776
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Mar 19, 7:03 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
803 PM CDT Wed Mar 19 2025
TNZ027-059-062-200130-
Rutherford TN-Williamson TN-Davidson TN-
803 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND CENTRAL WILLIAMSON COUNTIES THROUGH 830
PM CDT...
At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thompson's Station, or 10 miles southwest of Franklin, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Forest Hills, Nolensville, Belle Meade, Thompson's Station,
Brentwood, Nashville, Antioch, Natchez Trace At Highway 96, Berry
Hill, Leipers Fork, Oak Hill, Smyrna, and La Vergne.
This includes the following highways...
Interstate 40 between mile markers 208 and 214.
Interstate 65 between mile markers 61 and 82.
Interstate 24 between mile markers 47 and 67.
Interstate 840 near mile marker 14, between mile markers 16 and 17,
and between mile markers 19 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 8677 3598 8653 3578 8695 3578 8696
3577 8697 3578 8700 3578 8701 3590 8712
TIME...MOT...LOC 0103Z 224DEG 43KT 3586 8701
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Mar 19, 7:05 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Wed Mar 19 2025
TNZ023-024-200130-
Humphreys TN-Houston TN-
805 PM CDT Wed Mar 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOUSTON AND CENTRAL
HUMPHREYS COUNTIES THROUGH 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waverly, McEwen, and New Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 8792 3634 8753 3622 8754 3618 8757
3612 8755 3606 8755 3594 8794 3594 8797
3602 8800
TIME...MOT...LOC 0105Z 237DEG 44KT 3604 8792
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Mueller